MAUDE Adverse Event Report: BOVIE MEDICAL CORPORATION RESISTICK; BLADE ELECTRODE

BOVIE MEDICAL CORPORATION RESISTICK; BLADE ELECTRODE
Model Number ES37
Health Effect - Clinical Code Burn, Thermal (2530)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date of the incident is unknown and pictures were not provided.Without the information requested, the physical device to evaluate, or pictures of the device, a root cause cannot be determined.The device history record was reviewed with no issues found in the manufacturing or processing of the devices.There has been a total of (b)(4) sold of this product code since 2016 with one additional complaint recorded for a similar occurrence.This is a complaint rate of (b)(4) which is categorized as a low probability.Based on this information, this complaint can be closed and no additional actions are required.This can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or need for corrective actions, a follow up report will be submitted.
 
Event or Problem Description
The doctor was using the blade electrode on the patient when the blade part burned through the rubber and burned the patient's mouth.

Brand Name
RESISTICK
Common Device Name
BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORPORATION
5115 ulmerton road
clearwater FL 33760
MDR Report Key10985116
Report Number3007208013-2020-00038
Device Sequence Number3486760
Product Code GEI
UDI-Device Identifier00607151056377
UDI-Public00607151056377
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K093025
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2024
Device Model NumberES37
Device Catalogue NumberES37T
Device Lot Number0220D
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2020
Initial Report FDA Received Date12/10/2020
Patient Sequence Number1